On the asymptotic behaviour of unit-root tests in the presence of a Markov trend
AbstractThis paper examines the behaviour of unit-root tests for I(1) time series with drift which is subject to Markov regime changes. It is shown that the asymptotic null distributions of the popular Dickey-Fuller statistics are different from the standard asymptotic distributions obtained under a no-break assumption. Monte Carlo experiments are used to illustrate the finite-sample implications of the theoretical results.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Elsevier in its journal Statistics & Probability Letters.
Volume (Year): 57 (2002)
Issue (Month): 1 (March)
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Leybourne, Stephen J. & C. Mills, Terence & Newbold, Paul, 1998. "Spurious rejections by Dickey-Fuller tests in the presence of a break under the null," Journal of Econometrics, Elsevier, vol. 87(1), pages 191-203, August.
- Montañés, Antonio & Reyes, Marcelo, 1999. "The asymptotic behaviour of the Dickey-Fuller tests under the crash hypothesis," Statistics & Probability Letters, Elsevier, vol. 42(1), pages 81-89, March.
- Perron, P. & Ng, S., 1994.
"Useful Modifications to Some Unit Root Tests with Dependent Errors and Their Local Asymptotic Properties,"
Cahiers de recherche
9427, Universite de Montreal, Departement de sciences economiques.
- Perron, Pierre & Ng, Serena, 1996. "Useful Modifications to Some Unit Root Tests with Dependent Errors and Their Local Asymptotic Properties," Review of Economic Studies, Wiley Blackwell, vol. 63(3), pages 435-63, July.
- Perron, P. & Ng, S., 1994. "Useful Modifications to Some Unit Root Tests with Dependent Errors and Their Local Asymptotic Properties," Cahiers de recherche 9427, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
- Hansen, Bruce E, 1992. "The Likelihood Ratio Test under Nonstandard Conditions: Testing the Markov Switching Model of GNP," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 7(S), pages S61-82, Suppl. De.
- Stephen J. Leybourne And Paul Newbold, 2000. "Behaviour of the standard and symmetric Dickey-Fuller-type tests when there is a break under the null hypothesis," Econometrics Journal, Royal Economic Society, vol. 3(1), pages 1-15.
- Hamilton, James D, 1989. "A New Approach to the Economic Analysis of Nonstationary Time Series and the Business Cycle," Econometrica, Econometric Society, vol. 57(2), pages 357-84, March.
- Vasco Gabriel & Luis Martins, 2011.
"Cointegration tests under multiple regime shifts: An application to the stock price–dividend relationship,"
Springer, vol. 41(3), pages 639-662, December.
- Vasco Gabriel & Luis Martins, 2010. "Cointegration Tests under Multiple Regime Shifts: An Application to the Stock Price-Dividend Relationship," School of Economics Discussion Papers 0910, School of Economics, University of Surrey.
- Vasco J. Gabriel & Luis F. Martins, 2010. "Cointegration Tests Under Multiple Regime Shifts: An Application to the Stock Price-Dividend Relationship," NIPE Working Papers 28/2010, NIPE - Universidade do Minho.
- Richard Paap & Herman K. van Dijk, 1999.
"Bayes Estimates of Markov Trends in Possibly Cointegrated Series: An Application to US Consumption and Income,"
Tinbergen Institute Discussion Papers
99-024/4, Tinbergen Institute.
- Paap, Richard & van Dijk, Herman K, 2003. "Bayes Estimates of Markov Trends in Possibly Cointegrated Series: An Application to U.S. Consumption and Income," Journal of Business & Economic Statistics, American Statistical Association, vol. 21(4), pages 547-63, October.
- Paap, R. & van Dijk, H.K., 2002. "Bayes estimates of Markov trends in possibly cointegrated series: an application to US consumption and income," Econometric Institute Research Papers EI 2002-42, Erasmus University Rotterdam, Erasmus School of Economics (ESE), Econometric Institute.
- Yunus Aksoy & Miguel A. Leon-Ledesma, 2007.
"Non-linearities and Unit Roots in G7 Macroeconomic Variables,"
Birkbeck Working Papers in Economics and Finance
0710, Birkbeck, Department of Economics, Mathematics & Statistics.
- Aksoy Yunus & Leon-Ledesma Miguel A., 2008. "Non-Linearities and Unit Roots in G7 Macroeconomic Variables," The B.E. Journal of Macroeconomics, De Gruyter, vol. 8(1), pages 1-44, February.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.